Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Yes, there are interactions and it happened to me MoparFan91

Posted by Nickengland on November 22, 2005, at 12:04:33

In reply to Yes, there are interactions and it happened to me, posted by MoparFan91 on November 21, 2005, at 22:46:37

Hi MoparFan

You and me too! lol

You have just described more or less exactly what has been happening to me the past motnh or since I begain supplementing with B6..

I knew that something didn't seem quite right - for me it was more that I felt the Neurontin I take was losing its effectiveness and seeing as that generally makes me feel comfortable in my skin and I take it for anxiety....I was beoming more and more concerned about it not working!

I was getting benefits from the B6, albeit mild though compared to the medication. It never crossed my mind at the time that the topamax would be losing its effectivenes too (I was more concerned about the Neurontin) but come to think of it must have been having an effect on that too.

>Upon stopping B6, the anxiety/agitation seems to have started ceasing.

Good to hear that :-) Me too..

>So, yes, B6 can interact with anticonvulsant mood stabilizers and undo the effects of them.

Afew weks ago I posted about the B6 interaction and put these links up...it mentions folic acid too for Topamax, i'm not the exact tachinal details about the interaction though with Topamax, heres some brief information anyway..

http://www.wholehealthmd.com/refshelf/drugs_interact/1,1748,740,00.html

This one is about Gabapentin (Neurontin) but still perhaps the interaction is of a similar nature with Topamax.

I think its safe to say everyday B6 that you would get from foods is fine, but large dosages - well me and you are both proof its not such a good idea! - abouve the 50mg perhaps 80mg and above..

Vitamin B6
One controlled study revealed that taking anticonvulsant drugs dramatically reduces blood levels of vitamin B6.26 A nutritional deficiency of vitamin B6 can lead to an increase in homocysteine blood levels, which has been associated with atherosclerosis. Vitamin B6 deficiency is also associated with symptoms such as dizziness, fatigue, mental depression, and seizures. On the other hand, supplementation with large amounts of vitamin B6 (80200 mg per day) has been reported to reduce blood levels of some anticonvulsant drugs, which could theoretically trigger seizures. People taking multiple anticonvulsant drugs should discuss with their doctor whether supplementing with vitamin B6 is advisable.

http://www.mothernature.com/Library/Ency/Index.cfm/Id/1390003#7

>I was taking P5P before and had no/minimal problems as far as I could tell. Try P5P form and see what happens.

Thanks :-) I'll look into it...

Kind regards

Nick



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Nickengland thread:255219
URL: http://www.dr-bob.org/babble/20051119/msgs/581231.html